MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX®FX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX25RW
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Terumo medical corporation received the reported information.Foam and bubbles occurred in the reservoir.The event occurred when the vacuum assisted venous drained.The procedure outcome was not reported.The patient was not harmed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3a: sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.G4: 510(k) number: k130520.Procedural imaging was provided.The actual device was not returned.Confirmation of the provided image: it was found that there were bubbles in the blood inside the reservoir.Although the fluid level in the reservoir was approximately 1000 ml, it was found that the venous filter was stained red with blood up to approximately 3500 ml.Based on our past experience, when air continues to mix from the venous line, bubbles overflow into the blood.We would like to report this event for your reference.Air mixed in from the venous line accumulates as bubbles in the venous filter.The bubbles that accumulate inside the venous filter were then defoamed with a defoamer.Bubbles that were not defoamed overflowed into the blood.[product structure] - inside the venous filter of the involved product is equipped with defoamer.Air that flows into the venous filter is defoamed by the defoamer.The manufacturing record and the shipping inspection record of the actual device found no anomaly.No other similar report of the product with the involved product code/lot number was found.Based on the investigation result, as a cause of bubbles inside the reservoir, from our past experience, it was likely that air continued to mix from the venous line for some factor, causing bubbles to accumulate inside the venous filter, which then overflowed from the top of venous filter.However, since the actual device was not returned, it was not possible to clarify the cause of occurrence.Terumo medical corporation (tmc) (importer) registration no.(b)(4) is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).

Brand Name
CAPIOX®FX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya-shi, shizuoka 418-0 015
JA  418-0015
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890941
MDR Report Key22965074
Report Number9681834-2025-00161
Device Sequence Number9062536
Product Code DTZ
UDI-Device Identifier04987350701046
UDI-Public(01)04987350701046(17)280331(10)250422
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX25RW
Device Catalogue NumberCX*FX25RW
Device Lot Number250422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2025
Initial Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown